Florida, 2005

Flash Flood in Florida, November 20, 2005

November 20, 2005 · NWS MFL · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 19, 9:00 PM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Nov 19, 9:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
900 PM EST SAT NOV 19 2005

.UPDATE...SHOWERS ARE NOT MOVING INTO OUR WESTERN ZONES SO WILL
LOWER THE PROBABILITIES ON THE NEXT UPDATE.  HAD TO UPDATE THE
HAZARDOUS WEATHER OUTLOOK FOR THE HEAVY RAINS IN EXTREME NORTHERN
PALM BEACH. THIS SEEMS TO BE MOVING SLOWLY NORTH WITH THE WARM
FRONT. ALSO SEE SOME SIGNS THAT THE SURFACE LOW HAS STARTED TO
DEVELOP OVER ALABAMA AND THE NORTHERN GULF OF MEXICO.

&&

.PREVIOUS DISCUSSION...SOUTH FLORIDA WEATHER WILL BE INFLUENCED BY
CONTINUOUS MODERATE EAST FLOW THROUGH TONIGHT AND SUNDAY ON THE
PERIPHERY OF HIGH PRESSURE CENTERED OVER THE MID ATLANTIC STATES.
OVERHEAD...COPIOUS CIRRUS BLOWOFF PERSISTS FROM DISTANT TROPICAL
STORM GAMMA IN THE WESTERN CARIBBEAN. THE BLOWOFF IS EVIDENCE OF
STRONG SHEARING IMPACTING THE STORM CURRENTLY...DUE TO HEALTHY
SOUTHWEST FLOW ALOFT. SURFACE ANALYSIS SHOWS A WEAK STATIONARY FRONT
EXTENDING FROM NEAR GAMMAS POSTITION OFF THE YUCATAN TO JUST SOUTH
OF FLORIDA AND THROUGH THE NORTHERN BAHAMAS.

FOR TONIGHT AND SUNDAY...THE OTHER BIG WEATHER STORY IS THE
VIGOROUS SHORT WAVE DIGGING THROUGH THE CENTRAL PLAINS...PUSHING
THE RIDGE FURTHER INTO THE ATLANTIC. EXPECT GRADIENT FLOW TO VEER
MORE SOUTHEASTERLY SUNDAY BETWEEN THE RIDGE OVER THE ATLANTIC AND
GAMMA NEAR WESTERN CARIBBEAN. EXPECT SCATTERED SHOWERS TO BECOME
NUMEROUS THROUGH TOMORROW AS A RESULT.

FOR MONDAY...TUESDAY AND BEYOND...THE CURRENT NHC FORECAST FOR GAMMA
HAS IT LIMPING THROUGH THE STRAITS THROUGH MONDAY AND INTO
TUESDAY. BOTH GFS AND NAM SHOW THAT THE SHORT WAVE WILL DIG
THROUGH THE DEEP SOUTH AND WILL GENERATE A SURFACE LOW OVER THE
NORTH CENTRAL GULF LATE SUNDAY/EARLY MONIDAY. THE BIG QUESTION
IS...WILL GAMMA BE ABLE TO WITHSTAND THE SHEARING THAT LONG...AND
WILL THOSE SAME UPPER DYNAMIC KEEP IT FROM TRAVELLING THIS FAR
NORTH. STAYED TUNED TO LATEST NHC DISCUSSION FOR MORE ON THAT
CLIFFHANGER. IT APPEARS MORE CERTAIN HOWEVER...THAT A DECENT COLD
FRONT WILL MOVE THROUGH SOUTH FLORIDA BY LATE MONDAY/EARLY
TUESDAY. EXPECT COOLER TEMPS INTO THE MIDDLE OF NEXT WEEK...WITH
SKIES CLEARING. JUST IN TIME FOR THE HOLIDAYS.

&&

.MARINE...WINDS ARE ON THE THRESHOLD OF ADVISORY CONDITIONS WELL
OFFSHORE WATERS OF PALM BEACH. WILL CONTINUE CAUTION STATEMENT FFOR
THIS AREA FOR THE EVENING. OTHERWISE...NOT EVEN AT CAUTION CRITERIA
AROUND SOUTH FLORIDA WATERS ELSEWHERE. EXPECT MODERATE SWELL IN THE
PALM BEACH WATERS AS WELL. OTHERWISE...EXPECT MODERATE SOUTHEAST
FLOW THROUGH SUNDAY. MONDAYS FORECAST WILL DEPEND GREATLY ON THE
NHC FORECAST FOR GAMMA. EXPECT MODERATE TO STRONG NORTHERLY FLOW BY
TUESDAY AFTER THE FRONT MOVES THROUGH THE AREA...SUBSIDING LATER IN
THE WEEK.

&&

.FIRE WEATHER...DRIER PATTERN IS STORE BY MONDAY. HAVENT TAKEN
THE RHS BELOW THRESHOLDS YET...BUT WILL HAVE TO MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  82  72  81 /  40  50  60  60
FORT LAUDERDALE  72  82  72  81 /  50  50  60  60
MIAMI            71  83  72  82 /  50  50  60  60
NAPLES           68  83  69  79 /  40  60  60  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 19, 6:14 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
614 PM EST SAT NOV 19 2005

FLZ063-066>075-202315-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
614 PM EST SAT NOV 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE
NORTHERN HALF OF PALM BEACH COUNTY MAINLY BEFORE MIDNIGHT. THIS
COULD PRODUCE SOME PONDING OF WATER IN LOW-LYING AREAS AND ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA SUNDAY THROUGH
MONDAY. THUNDERSTORMS ARE MOST LIKELY ON MONDAY, AS A COLD FRONT
MOVES ACROSS THE AREA. A FEW STRONG STORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Nov 19, 11:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1120 PM EST SAT NOV 19 2005

FLZ068-072-200500-
BROWARD METROPOLITAN-PALM BEACH EASTERN-
1120 PM EST SAT NOV 19 2005

...AN AREA OF STRONG SHOWERS OVER NORTHEAST BROWARD COUNTY...

AT 1114 PM EST AN AREA OF STRONG SHOWERS WERE OCCURRING NEAR
LIGHTHOUSE POINT...OR NEAR POMPANO BEACH...MOVING WEST AT 5 MPH.
THESE SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES WHICH COULD LEAD TO
PONDING OF WATER IN LOW LYING AND POOR DRAIN AREAS.

RESIDENTS NEAR THE PATH OF THESE SHOWERS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE SHOWERS
INTENSIFY INTO THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The radar

The Miami radar (KAMX), 85 km away, was scanning. The volume nearest the first event began at 05:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Broward

When
November 20, 12:15 AM EST to 3:15 AM EST
Where
Broward County, Deerfield Beach
Reported by
GENERAL PUBLIC
Coordinates
26.317, -80.100

Public and law enforcement reported flooding of homes, cars, and streets in northeastern Broward County from Deerfield Beach south to Pompano Beach and Oakland Park. Persistent showers developed over northeastern Broward County late in the evening of Friday 11/19 and reached its peak during the early morning hours of Saturday 11/20. Doppler radar estimated up to 5 inches of rain in a two-hour period between midnight and 2:00 AM over these areas.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481487.